Smoothed analysis of binary search trees
Manthey, Bodo and Reischuk, Rüdiger (2007) Smoothed analysis of binary search trees. Theoretical Computer Science, 378 (3). pp. 292-315. ISSN 0304-3975
Restricted to UT campus only : Request a copy
|Abstract:||Binary search trees are one of the most fundamental data structures. While the
height of such a tree may be linear in the worst case, the average height with
respect to the uniform distribution is only logarithmic. The exact value is one of the best studied problems in average-case complexity.
We investigate what happens in between by analysing the smoothed height of
binary search trees: Randomly perturb a given (adversarial) sequence and then take the expected height of the binary search tree generated by the resulting sequence. As perturbation models, we consider partial permutations, partial alterations, and partial deletions.
|Copyright:||© 2007 Elsevier|
Electrical Engineering, Mathematics and Computer Science (EEMCS)
|Link to this item:||http://purl.utwente.nl/publications/79427|
|Export this item as:||BibTeX|
Daily downloads in the past month
Monthly downloads in the past 12 months
Repository Staff Only: item control page